Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 38, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 20, 2011, 7:26 AM CST for 17 counties in North Dakota. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 7:26 AM CST (13:26 UTC)
- Expired
- Jan 21, 2011, 9:00 AM CST
- In force
- 26 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 100 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS43 KBIS 201326 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 726 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA... .ARCTIC AIR CONTINUES TO SPILL INTO THE REGION THIS MORNING. THE STRONG WINDS BEHIND THE INITIAL COLD FRONT HAVE DIMINISHED. HOWEVER...BITTER COLD TEMPERATURES...COMBINED WITH WINDS OF 10 TO 25 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TODAY OVER MUCH OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA. LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS CAN BE EXPECTED THROUGH MIDDAY. IF YOU VENTURE OUTDOORS TODAY...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. NDZ002>005-010>013-021>023-025-035>037-047-048-050-051-202130- /O.CAN.KBIS.WW.Y.0039.000000T0000Z-110120T1500Z/ /O.NEW.KBIS.WC.Y.0038.110120T1326Z-110121T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 726 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * DANGEROUS WIND CHILLS OF 25 TO 40 BELOW CAN BE EXPECTED. * EXPECT LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS THROUGH MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001-009-017>020-032>034-041-042-045-046-201430- /O.CAN.KBIS.WW.Y.0039.000000T0000Z-110120T1500Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-BILLINGS-STARK-MORTON- HETTINGER-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEULAH...HAZEN...CENTER...MEDORA...DICKINSON... MANDAN...MOTT...ELGIN...FORT YATES...LINTON 726 AM CST THU JAN 20 2011 /626 AM MST THU JAN 20 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. FRIGID TEMPERATURES WITH WIND CHILLS TO 25 BELOW CAN STILL BE EXPECTED TODAY. $$ TWH
8 follow-up statements
238 WWUS43 KBIS 201553 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 953 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA... .ARCTIC AIR CONTINUES TO SPILL INTO THE REGION TODAY. THE STRONG WINDS BEHIND THE INITIAL COLD FRONT HAVE DIMINISHED. HOWEVER...BITTERLY COLD TEMPERATURES...COMBINED WITH WINDS OF 10 TO 20 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TODAY OVER MUCH OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA. LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS CAN BE EXPECTED THROUGH MIDDAY. IF YOU VENTURE OUTDOORS TODAY...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. NDZ002>005-010>013-021>023-025-035>037-047-048-050-051-210000- /O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 953 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED. * EXPECT LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS THROUGH MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TM
629 WWUS43 KBIS 201849 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1249 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA... .ARCTIC AIR CONTINUES TO SPILL INTO THE REGION TODAY. THE STRONG WINDS BEHIND THE INITIAL COLD FRONT HAVE DIMINISHED. HOWEVER... BITTERLY COLD TEMPERATURES...COMBINED WITH WINDS OF 10 TO 20 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TODAY OVER MUCH OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA. IF YOU VENTURE OUTDOORS TODAY...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. NDZ002>005-010>013-021>023-025-035>037-047-048-050-051-210000- /O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 1249 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TM
867 WWUS43 KBIS 202146 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 346 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA... .ARCTIC AIR WILL GRADUALLY SPREAD EAST OVERNIGHT. BITTERLY COLD TEMPERATURES...COMBINED WITH WINDS OF 5 TO 15 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO THIS EVENING OVER MUCH OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA. WIND CHILLS WILL REMAIN IN THE 25 TO 35 DEGREES BELOW ZERO RANGE FROM THE TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER BASIN AFTER MIDNIGHT. IF YOU VENTURE OUTDOORS TONIGHT...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. NDZ002-003-010-011-021-035-047-050-210600- /O.EXT.KBIS.WC.Y.0038.000000T0000Z-110121T0600Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-BURLEIGH-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT... GARRISON...BISMARCK...NAPOLEON...ASHLEY 346 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ004-005-012-013-022-023-025-036-037-048-051-210600- /O.EXT.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY... OAKES 346 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST FRIDAY. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TM
258 WWUS43 KBIS 210351 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 951 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY OVERNIGHT FOR PORTIONS OF CENTRAL NORTH DAKOTA... .ARCTIC AIR WILL GRADUALLY SPREAD EAST OVERNIGHT. BITTERLY COLD TEMPERATURES...COMBINED WITH WINDS OF 10 TO 15 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO OVERNIGHT OVER PORTIONS OF CENTRAL NORTH DAKOTA. IF YOU VENTURE OUTDOORS TONIGHT...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. NDZ002-003-010-011-021-035-050-210500- /O.CAN.KBIS.WC.Y.0038.000000T0000Z-110121T0600Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-BURLEIGH-MCINTOSH- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT... GARRISON...BISMARCK...ASHLEY 951 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES GENERALLY IN THE 20 TO 25 BELOW ZERO RANGE WILL CONTINUE THROUGH MIDNIGHT...THEN WARM OVERNIGHT. $$ NDZ047-211200- /O.EXT.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/ LOGAN- INCLUDING THE CITY OF...NAPOLEON 951 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST FRIDAY. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ004-005-012-013-022-023-025-036-037-048-051-211200- /O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY... OAKES 951 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KINNEY
322 WWUS43 KBIS 210707 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 107 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY OVERNIGHT FOR PORTIONS OF CENTRAL NORTH DAKOTA... .ARCTIC AIR OVER EASTERN NORTH DAKOTA WILL KEEP TEMPERATURES WELL BELOW ZERO EARLY THIS MORNING. TEMPERATURES OF 10 TO 20 BELOW ZERO...COMBINED WITH WINDS OF 5 TO 15 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO OVERNIGHT OVER PORTIONS OF CENTRAL NORTH DAKOTA...MAINLY EAST OF A LINE FROM BOTTINEAU COUNTY TO DICKEY COUNTY IN THE JAMES RIVER BASIN. IF YOU VENTURE OUTDOORS TONIGHT...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. NDZ004-005-012-013-022-023-025-036-037-047-048-051-211500- /O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...OAKES 107 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JV
673 WWUS43 KBIS 211022 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY THIS MORNING FOR EASTERN PORTIONS OF CENTRAL NORTH DAKOTA... ...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH SATURDAY FOR SOUTHWESTERN NORTH DAKOTA... .TEMPERATURES REMAINED BELOW ZERO FROM BOTTINEAU TO JAMESTOWN AND SOUTH THIS MORNING WITH SOUTH WINDS OF 10 TO 20 MPH. WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE THROUGH SUNRISE. IF YOU VENTURE OUTDOORS...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. A CLIPPER TYPE SYSTEM IS FORECAST TO AFFECT THE WESTERN HALF OF THE STATE LATE FRIDAY NIGHT THROUGH SATURDAY. ACROSS SOUTHWESTERN NORTH DAKOTA...FROM WATFORD CITY TO DICKINSON TO BOWMAN AND HETTINGER...3 TO 5 INCHES OF SNOW IS EXPECTED. THE SNOW WILL BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY. CROSBY AND WILLISTON...TO MINOT AND GARRISON...TO MANDAN AND BISMARCK AND SOUTH CAN EXPECT 1 TO 3 INCHES OF SNOW. PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES OVER SOUTHWESTERN NORTH DAKOTA LATE FRIDAY NIGHT AND SATURDAY. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. NDZ017-018-031>033-040-041-043-044-211830- /O.NEW.KBIS.WW.Y.0040.110122T0600Z-110123T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 422 AM CST FRI JAN 21 2011 /322 AM MST FRI JAN 21 2011/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR 3 TO 5 INCHES OF SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. * SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE DURING THE DAY SATURDAY. * SNOWFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-051-211500- /O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...OAKES 422 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JV
826 WWUS43 KBIS 211339 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 739 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY THIS MORNING FOR EASTERN PORTIONS OF CENTRAL NORTH DAKOTA... ...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH SATURDAY FOR SOUTHWESTERN NORTH DAKOTA... .TEMPERATURES REMAIN BELOW ZERO FROM BOTTINEAU TO JAMESTOWN AND SOUTH THIS MORNING WITH SOUTH WINDS OF 10 TO 20 MPH. WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE THROUGH MID MORNING. IF YOU VENTURE OUTDOORS...BE SURE TO COVER ALL EXPOSED SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES. A CLIPPER TYPE SYSTEM IS FORECAST TO AFFECT THE WESTERN HALF OF THE STATE LATE FRIDAY NIGHT THROUGH SATURDAY. ACROSS SOUTHWESTERN NORTH DAKOTA...FROM WATFORD CITY TO DICKINSON TO BOWMAN AND HETTINGER...3 TO 5 INCHES OF SNOW IS EXPECTED. THE SNOW WILL BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY. CROSBY AND WILLISTON...TO MINOT AND GARRISON...TO MANDAN AND BISMARCK AND SOUTH CAN EXPECT 1 TO 3 INCHES OF SNOW. PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES OVER SOUTHWESTERN NORTH DAKOTA LATE FRIDAY NIGHT AND SATURDAY. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. NDZ017-018-031>033-040-041-043-044-212145- /O.CON.KBIS.WW.Y.0040.110122T0600Z-110123T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 739 AM CST FRI JAN 21 2011 /639 AM MST FRI JAN 21 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. * SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE DURING THE DAY SATURDAY. * SNOWFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-051-211500- /O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...OAKES 739 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
831 WWUS43 KBIS 211507 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 907 AM CST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH SATURDAY FOR SOUTHWESTERN NORTH DAKOTA... .ALTHOUGH TEMPERATURES REMAIN BELOW ZERO FROM BOTTINEAU TO JAMESTOWN THIS MORNING WITH SOUTH WINDS OF 10 TO 15 MPH. WIND CHILLS OF 25 BELOW WILL END SHORTLY. THE WIND CHILL ADVISORY HAS EXPIRED. IF YOU VENTURE OUTDOORS...STILL COVER ALL EXPOSED SKIN. WIND CHILLS OF 20 TO 25 BELOW CAN PRODUCE SOME FROST BITE. A CLIPPER TYPE SYSTEM IS FORECAST TO AFFECT THE WESTERN HALF OF THE STATE LATE FRIDAY NIGHT THROUGH SATURDAY. ACROSS SOUTHWESTERN NORTH DAKOTA...FROM WATFORD CITY TO DICKINSON TO BOWMAN AND HETTINGER...3 TO 5 INCHES OF SNOW IS EXPECTED. THE SNOW WILL BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY. CROSBY AND WILLISTON...TO MINOT AND GARRISON...TO MANDAN AND BISMARCK AND SOUTH CAN EXPECT 1 TO 3 INCHES OF SNOW. PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES OVER SOUTHWESTERN NORTH DAKOTA LATE FRIDAY NIGHT AND SATURDAY. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. NDZ004-005-012-013-022-023-025-036-037-047-048-051-211615- /O.EXP.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...OAKES 907 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE WIND CHILL ADVISORY HAS EXPIRED. $$ NDZ017-018-031>033-040-041-043-044-212315- /O.CON.KBIS.WW.Y.0040.110122T0600Z-110123T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 907 AM CST FRI JAN 21 2011 /807 AM MST FRI JAN 21 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. * SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE DURING THE DAY SATURDAY. * SNOWFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 7:05 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 20, 7:05 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 705 AM CST THU JAN 20 2011 .UPDATE...WILL REPLACE WINTER WEATHER ADVISORY WITH WIND CHILL ADVISORY. && .DISCUSSION... WINDS HAVE DIMINISHED ACROSS ALL BUT THE FAR EASTERN PORTIONS OF THE CWA. HOWEVER...TEMPERATURES ARE STILL DROPPING ACROSS MOST OF THE REGION. THEREFORE...WE WILL CANCEL THE WINTER WEATHER ADVISORY AND REPLACE IT WITH A WIND CHILL ADVISORY. EXPECT WIND CHILLS OF 25 TO 40 BELOW IN THE ADVISORY AREA. THE WIND CHILL ADVISORY WILL NOT EXTEND AS FAR WEST THOUGH...AS A BAND OF WARM ADVECTION CLOUDINESS IS KEEPING TEMPERATURES SIGNIFICANTLY WARMER OVER PORTIONS OF THE WEST CENTRAL THROUGH SOUTH CENTRAL. THERE IS ALSO SOME LIGHT SNOW FALLING IN THIS AREA...AND WILL MENTION SOME SCATTERED LIGHT SNOW FROM BEACH AND DICKINSON...SOUTHEAST THROUGH HETTINGER...GLEN ULLIN AND SELFRIDGE. && .AVIATION... GUSTY NORTHWEST WINDS HAVE DIMINISHED ACROSS MOST OF THE LOCAL AREA THIS MORNING...AND WILL CONTINUE TO DIMINISH IN THE FAR EAST AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION BEHIND A COLD FRONT THAT SWEPT THROUGH THE STATE OVERNIGHT. ONCE THE HIGH PASSES OVERHEAD...WINDS SHOULD SHIFT TO THE SOUTH AND SOUTHEAST AHEAD OF THE NEXT SYSTEM SET TO APPROACH THE AREA TONIGHT. MOSTLY VFR CONDITIONS SHOULD PREVAIL UNTIL THAT TIME...WHEN MVFR CEILINGS SHOULD BEGIN TO IMPACT THE TERMINALS...BEGINNING IN THE WEST AROUND 18 UTC AND SLOWLY SPREADING EAST. CAN THEN EXPECT SNOW TO BEGIN AT KISN AROUND 00 UTC...THEN MOVING ON TO THE OTHER TAF SITES BY 12 UTC. SNOW AND MVFR TO HIGH IFR SHOULD THEN PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR NDZ002>005- 010>013-021>023-025-035>037-047-048-050-051. && TWH
Hazardous weather outlook, Jan 20, 4:49 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CST THU JAN 20 2011 NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051- 211100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 449 AM CST THU JAN 20 2011 /349 AM MST THU JAN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY CONTINUES FOR DANGEROUS WIND CHILL TEMPERATURES AND BLOWING SNOW THROUGH MID MORNING. PLEASE SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. SNOW WILL DEVELOP ACROSS WESTERN NORTH DAKOTA EARLY TONIGHT AND THEN SPREAD EAST INTO CENTRAL NORTH DAKOTA OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW FRIDAY MORNING WILL TAPER OFF BY AFTERNOON. TOTAL SNOWFALL ACCUMULATION FROM THURSDAY NIGHT THROUGH FRIDAY WILL BE 1 TO 2 INCHES. THE UNSETTLED WEATHER PATTERN CONTINUES AS THERE WILL BE PERIODIC CHANCES OF SNOW SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031-040-043-044-211100- GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS- 349 AM MST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL TEMPERATURES OF 15 TO 25 BELOW ZERO ARE POSSIBLE THIS MORNING. EXPECT LIGHT SNOW TONIGHT TO DEVELOP EARLY TONIGHT AND CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF LIGHT SNOW THROUGH FRIDAY MORNING WITH A TOTAL SNOWFALL ACCUMULATION OF 1 TO 2 INCHES. ANOTHER ROUND OF SNOW WILL ARRIVE SATURDAY...AND PERIODIC CHANCES OF SNOW WILL CONTINUE THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.